I was diagnosed with low vitamin D roughly 4 months ago @24ng/dl and at that time I had a lot of symptoms.. anxiety being the main one. Never had anxiety probelms before this.. it came out of no where after one panic attack when my psyc (my family doctor wanted me to see a psych for digestion troubles) put me on effexor for a couple of doses. Before that.. I had NO history of anxiety. Maybe mild nervousness during tests/exams and all.. All of a sudden I got a panic attack the day after I took my first full dose of effexor XR.
Anyways.. blood test showed low vitamin D and high calcium @2.67 (which is roughly 10.68 for you US folks).. my question is that my doctor told me to take vitamin D to bring it up and after that what happened was that my calcium came down.. and my symptoms are MUCH better. Also suffered from palpitations, dizziness, mild depression (vitamin D was definitely causing this as since I started treatment I felt MUCH better).. over the few months I've improved quite a bit. Still have some lingering anxiety however which may take some time to settle down.
So now I'm worried about parathyroid since my calcium was high at 10.68 with low Vitamin D. When my doctor retested it after 2.5 weeks it was at 10.2 (few days into vitamin D treatment). Then I got tested again for calcium and vitamin D and my level was at 40ng/dl after 3 months into treatment and my calcium fell again to 9.8..
So my question is.. what's going on? My doctor said that vitamin D is absorbing all the calcium that was in your blood but I'm skeptical since parathyroid.com says differently..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.